Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 192, NWS North Platte, NE

June 19, 2008Brown County, Loup County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2008, 2:34 AM CDT for Brown County, Loup County, Rock County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2008, 2:34 AM CDT (07:34 UTC)
Expired
Jun 19, 2008, 3:15 AM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Brown County, NE, Loup County, NE, Rock County, NE

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:00 AM CDTHAIL 13 Wsw Rose, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1478 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 190734
SVRLBF
NEC017-115-149-190815-
/O.NEW.KLBF.SV.W.0192.080619T0734Z-080619T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 AM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTH CENTRAL LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 315 AM CDT

* AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF ROSE...OR 21 MILES NORTHEAST OF
  BREWSTER...AND MOVING SOUTHEAST AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE BY 250 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4217 9927 4197 9941 4215 9980 4231 9968
TIME...MOT...LOC 0734Z 298DEG 16KT 4219 9963

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 190754
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 AM CDT THU JUN 19 2008

NEC017-190804-
/O.CAN.KLBF.SV.W.0192.000000T0000Z-080619T0815Z/
BROWN NE-
254 AM CDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...

LAT...LON 4217 9927 4197 9941 4209 9965 4230 9966
      4230 9965
TIME...MOT...LOC 0754Z 294DEG 15KT 4217 9954

$$

NEC115-149-190815-
/O.CON.KLBF.SV.W.0192.000000T0000Z-080619T0815Z/
LOUP NE-ROCK NE-
254 AM CDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHERN ROCK AND NORTH CENTRAL LOUP COUNTIES...

AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ROSE...OR 23 MILES NORTHEAST OF
BREWSTER...MOVING SOUTHEAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 183 MILE MARKER 150 BY 300 AM CDT...
  HIGHWAY 183 MILE MARKER 150 BY 305 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4217 9927 4197 9941 4209 9965 4230 9966
      4230 9965
TIME...MOT...LOC 0754Z 294DEG 15KT 4217 9954

$$

JWS
000 
WWUS53 KLBF 190817
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT THU JUN 19 2008

NEC115-149-190825-
/O.EXP.KLBF.SV.W.0192.000000T0000Z-080619T0815Z/
LOUP NE-ROCK NE-
315 AM CDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK AND NORTH
CENTRAL LOUP COUNTIES HAS EXPIRED...

AT 315 AM CDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED 
THE WARNING HAD WEAKENED. HOWEVER...A LINE OF STRONG THUNDERSTORMS 
WILL REMAIN ACROSS SOUTHERN ROCK...NORTHERN LOUP AND GARFIELD 
COUNTIES THROUGH 430 AM CDT. THESE STORMS WILL BE CAPABLE OF 
PRODUCING VERY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS.

LAT...LON 4217 9927 4197 9941 4209 9965 4230 9966
      4230 9965
TIME...MOT...LOC 0815Z 294DEG 15KT 4213 9943

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:52 PM CDT, 8 hours 42 minutes earlier.

Area forecast discussion, Jun 18, 5:52 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT WED JUN 18 2008

.UPDATE...
THUNDERSTORMS FORMING ALONG EXISTING OUTFLOW BOUNDARY WITH
ADDITIONAL BOUNDARIES TO COLLIDE ACROSS THE CENTRAL WITH SEVERE
THUNDERSTORM WATCH NUMBER 569 TO INCLUDE CUSTER COUNTY. GRIDS AND
TXT PRODUCTS UPDATED TO ACCOUNT FOR THIS CHANGE.

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT WED JUN 18 2008/

UPDATE...
GRIDS AND TEXT PRODUCTS UPDATED FOR TORNADO WATCH FOR SOUTHERN
THREE COUNTIES IN FORECAST AREA. OTHERWISE FORECAST ON TRACK.

PREV DISCUSSION... /ISSUED 234 PM CDT WED JUN 18 2008/

SYNOPSIS...

H5 LOW LOCATED NEAR VANCOUVER WITH H5 HIGH OVER DESERT SOUTHWEST
WITH ASSOCIATED RIDGE THROUGH THE NORTHERN PLAINS INTO CENTRAL
CANADA. H5 LOW CENTERED OVER NEW YORK. NEXT WAVE TO AFFECT FORECAST
AREA DRIVING INTO WESTERN WYOMING THIS MORNING AS SEEN IN IR. ASSOCIATED
RADAR ECHOES FROM MOBRIDGE TO CUSTER TO CHEYENE AS SEEN IN NATIONAL
MOSIAC. AT THE SURFACE LOW PRESSURE OVER COLORADO WITH TROUGH AXIS
FROME EASTERN WYOMING INTO SOUTHWEST KS. COLD FRONTAL BOUNDARY FROM
SOUTHEAST MT TO SOUTHERN IDAHO.

DISCUSSION...

MODELS DIFFERING ON EVOLUTION OF CONVECTIVE COMPLEXES THIS EVENING.
ATMOSPHERE VOLATILE. PWS AROUND AN INCH OVER NEBRASKA INTO KANSAS.
NORTH PLATTES 12Z SOUNDING -8 WITH 3200 J/KG CAPES. LOOKS TO BE
EARLY SHOW CONTINUING INTO THE NIGHT. NUMEROUS BOUNDARIES ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA TODAY LEFT OVER FROM CONVECTION
LAST NIGHT. THURSDAY TO BE A CONTINUATION OF WEDNESDAY WITH A BLEND
FOR THE FORECAST. FRIDAY AS BOUNDARY OVER KANSAS WITH SURFACE HIGH
OVER HEAD SYSTEMS TO BE SHUNTED FURTHER SOUTH.

EXTENDED...SATURDAY THROUGH WEDNESDAY

EXTENDED MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND THEN DIVERGE
WITH SOLUTIONS THROUGH MID WEEK AT LEAST FOR THE NORTHERN PLAINS.
ECMWF FLATTENS THE RIDGE BECOMING MORE ZONAL AS A STRONG WAVE DRIVES
INTO THE TOP OF THE RIDGE MONDAY TUESDAY TIME FRAME AND AFTER
SHARPENING RIDGE WELL INTO CENTRAL CANADA THROUGH THURSDAY. THE
GFS FLATTENS SOME BUT RETAINS RIDGING THROUGH THE NORTHERN PLAINS
THROUGH THE END OF THE EXTENDED.

MYRIAD OF SHORT WAVES MOVING AROUND THE RIDGE INTO THE NORTHERN
PLAINS EACH DAY WITH ASSOCIATED CONVECTION. TIMING OF WAVES WILL BE
DIFFICULT ENOUGH IN THE NEAR TERM LET ALONE THE EXTENDED. WILL FOCUS
ON THE MAJOR SYSTEMS MONDAY TUESDAY. TEMPERATURES TO BE A BLEND BUT
TRENDING UP TOWARDS THE END OF THE PERIOD.

AVIATION...

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING WITH THE
POTENTIAL FOR STORMS TO MOVE ACROSS THE KLBF AND KVTN TERMINALS. THE
GREATEST RISK FOR STORMS APPEARS TO COVER SOUTHWEST NEBRASKA THROUGH
03Z THAT COULD DROP VISIBILITIES AND CEILINGS AT THE KLBF TERMINAL
TO BELOW VFR CONDITIONS OTHERWISE VFR CONDITIONS THROUGH DAYBREAK
THURSDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING
FOR NEZ004-005-022>025-035>038-056>059-094.

TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR
NEZ069>071.

&&

KECK/POWER
Hazardous weather outlook, Jun 18, 3:31 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT WED JUN 18 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-191000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
331 PM CDT WED JUN 18 2008 /231 PM MDT WED JUN 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE ATMOSPHERE REMAINS UNSTABLE WITH AN UPPER LEVEL DISTURBANCE TO
MOVE EAST TO RESULT IN ANOTHER ROUND OF STORMS TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT THE
OUTLOOK AREA WITH A NUMBER OF BOUNDARIES LINGERING FOR STORMS TO
DEVELOP ON. THE PRIMARY THREAT TONIGHT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO FRIDAY AS THE MOIST
AND UNSTABLE ATMOSPHERE REMAINS IN PLACE. SEVERAL UPPER LEVEL
DISTURBANCES WILL TRAVERSE ACROSS THIS UNSTABLE ATMOSPHERE THROUGH
FRIDAY AND SET THE STAGE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT.
THIS ACTIVE PATTERN IS EXPECTED TO WANE SOMEWHAT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Jun 18, 9:04 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             3 N ELSIE               40.89N 101.39W
06/18/2008  E0.88 INCH       PERKINS            NE   PUBLIC

0434 PM     HEAVY RAIN       WALLACE                 40.84N 101.16W
06/18/2008  M0.94 INCH       LINCOLN            NE   CO-OP OBSERVER

0437 PM     HAIL             11 NE HAYES CENTER      40.62N 100.87W
06/18/2008  E0.75 INCH       HAYES              NE   PUBLIC

0617 PM     HAIL             19 N BROKEN BOW         41.68N 99.64W
06/18/2008  E0.88 INCH       CUSTER             NE   PUBLIC

0625 PM     HAIL             5 E MILBURN             41.73N 99.65W
06/18/2008  E0.88 INCH       CUSTER             NE   PUBLIC

0707 PM     HAIL             7 E WESTERVILLE         41.40N 99.25W
06/18/2008  E1.00 INCH       CUSTER             NE   PUBLIC

0720 PM     HAIL             8 ENE ANSLEY            41.33N 99.24W
06/18/2008  E2.75 INCH       CUSTER             NE   PUBLIC

0721 PM     HAIL             14 SE WESTERVILLE       41.26N 99.20W
06/18/2008  E4.25 INCH       CUSTER             NE   PUBLIC

            SOFTBALL SIZE HAIL NEAR THE CUSTER-SHERMAN COUNTY LINE.

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:13 PM CDTSevere Thunderstorm WarningLBFCuster32 min
Jun 18, 11:14 PM CDTSevere Thunderstorm WarningLBFGarden24 min
Jun 19, 1:35 AM CDTSevere Thunderstorm WarningLBFCherry40 min
Jun 19, 9:59 AM CDTSevere Thunderstorm WarningLBFLincoln32 min
Jun 19, 10:40 AM CDTAreal Flood AdvisoryLBFFrontier3 hr
Jun 19, 4:29 PM CDTSevere Thunderstorm WarningLBFCuster46 min
Jun 19, 5:06 PM CDTSevere Thunderstorm WarningLBFLincoln18 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.